Antipszichotikus hatású gyógyszerek kardiális mellékhatásai: ritmuszavarok és a hirtelen szívhalál hatásmechanizmusa.

Translated title of the contribution: Cardiac effects of antipsychotics: mechanism of arrhythmias and sudden cardiac death

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

The review summarizes experimental and clinical data showing the cardiac side effects of antipsychotic drugs. Some antipsychotics may correlate with prolongation of QT interval, induce ventricular tachycardia, torsades de pointes, TdP, and sudden death. The author surveys the cellular actions of the drugs, the electrophysiological mechanisms and the recent data referring the drug's effects on ionic currents, mainly potassium currents. Most antipsychotics are associated with the inhibition of delayed rectifier K+ channels. Comparing the potency on K+ channel inhibition and the prolongation of the QT interval with the therapeutic plasma levels of the drugs, the difference between the inhibitory potency and the therapeutic dose is the highest in the case of quetiapine, olanzepine and risperidone, while thioridazine shows the smallest difference. All drugs that cause TdP prolong the QT interval and inhibit the K+ rectifier channel, but the relationship is not precise. Some additional cellular effects of particular agents, modulating conditions, factors (diseases, electrolytes disturbances, genetic damage, drug interactions) make the individual vulnerable to arrhythmia. The paper highlights drug interactions causing risk of arrhythmia during chronic treatment of psychiatric patients.

Original languageHungarian
Pages (from-to)5-12
Number of pages8
JournalNeuropsychopharmacologia Hungarica
Volume6
Issue number1
Publication statusPublished - 2004

Fingerprint

Sudden Cardiac Death
Antipsychotic Agents
Cardiac Arrhythmias
Drug Interactions
Pharmaceutical Preparations
Thioridazine
Torsades de Pointes
Risperidone
Ventricular Tachycardia
Sudden Death
Drug-Related Side Effects and Adverse Reactions
Electrolytes
Psychiatry
Potassium
Therapeutics

Cite this

@article{cb7e789cba1943c0b42cd741510a72a5,
title = "Antipszichotikus hat{\'a}s{\'u} gy{\'o}gyszerek kardi{\'a}lis mell{\'e}khat{\'a}sai: ritmuszavarok {\'e}s a hirtelen sz{\'i}vhal{\'a}l hat{\'a}smechanizmusa.",
abstract = "The review summarizes experimental and clinical data showing the cardiac side effects of antipsychotic drugs. Some antipsychotics may correlate with prolongation of QT interval, induce ventricular tachycardia, torsades de pointes, TdP, and sudden death. The author surveys the cellular actions of the drugs, the electrophysiological mechanisms and the recent data referring the drug's effects on ionic currents, mainly potassium currents. Most antipsychotics are associated with the inhibition of delayed rectifier K+ channels. Comparing the potency on K+ channel inhibition and the prolongation of the QT interval with the therapeutic plasma levels of the drugs, the difference between the inhibitory potency and the therapeutic dose is the highest in the case of quetiapine, olanzepine and risperidone, while thioridazine shows the smallest difference. All drugs that cause TdP prolong the QT interval and inhibit the K+ rectifier channel, but the relationship is not precise. Some additional cellular effects of particular agents, modulating conditions, factors (diseases, electrolytes disturbances, genetic damage, drug interactions) make the individual vulnerable to arrhythmia. The paper highlights drug interactions causing risk of arrhythmia during chronic treatment of psychiatric patients.",
author = "V. Kecskem{\'e}ti",
year = "2004",
language = "Hungarian",
volume = "6",
pages = "5--12",
journal = "Neuropsychopharmacologia Hungarica",
issn = "1419-8711",
publisher = "Hungarian Association of Psychopharmacology",
number = "1",

}

TY - JOUR

T1 - Antipszichotikus hatású gyógyszerek kardiális mellékhatásai

T2 - ritmuszavarok és a hirtelen szívhalál hatásmechanizmusa.

AU - Kecskeméti, V.

PY - 2004

Y1 - 2004

N2 - The review summarizes experimental and clinical data showing the cardiac side effects of antipsychotic drugs. Some antipsychotics may correlate with prolongation of QT interval, induce ventricular tachycardia, torsades de pointes, TdP, and sudden death. The author surveys the cellular actions of the drugs, the electrophysiological mechanisms and the recent data referring the drug's effects on ionic currents, mainly potassium currents. Most antipsychotics are associated with the inhibition of delayed rectifier K+ channels. Comparing the potency on K+ channel inhibition and the prolongation of the QT interval with the therapeutic plasma levels of the drugs, the difference between the inhibitory potency and the therapeutic dose is the highest in the case of quetiapine, olanzepine and risperidone, while thioridazine shows the smallest difference. All drugs that cause TdP prolong the QT interval and inhibit the K+ rectifier channel, but the relationship is not precise. Some additional cellular effects of particular agents, modulating conditions, factors (diseases, electrolytes disturbances, genetic damage, drug interactions) make the individual vulnerable to arrhythmia. The paper highlights drug interactions causing risk of arrhythmia during chronic treatment of psychiatric patients.

AB - The review summarizes experimental and clinical data showing the cardiac side effects of antipsychotic drugs. Some antipsychotics may correlate with prolongation of QT interval, induce ventricular tachycardia, torsades de pointes, TdP, and sudden death. The author surveys the cellular actions of the drugs, the electrophysiological mechanisms and the recent data referring the drug's effects on ionic currents, mainly potassium currents. Most antipsychotics are associated with the inhibition of delayed rectifier K+ channels. Comparing the potency on K+ channel inhibition and the prolongation of the QT interval with the therapeutic plasma levels of the drugs, the difference between the inhibitory potency and the therapeutic dose is the highest in the case of quetiapine, olanzepine and risperidone, while thioridazine shows the smallest difference. All drugs that cause TdP prolong the QT interval and inhibit the K+ rectifier channel, but the relationship is not precise. Some additional cellular effects of particular agents, modulating conditions, factors (diseases, electrolytes disturbances, genetic damage, drug interactions) make the individual vulnerable to arrhythmia. The paper highlights drug interactions causing risk of arrhythmia during chronic treatment of psychiatric patients.

UR - http://www.scopus.com/inward/record.url?scp=2942666053&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=2942666053&partnerID=8YFLogxK

M3 - Article

C2 - 15125308

AN - SCOPUS:2942666053

VL - 6

SP - 5

EP - 12

JO - Neuropsychopharmacologia Hungarica

JF - Neuropsychopharmacologia Hungarica

SN - 1419-8711

IS - 1

ER -